Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 96, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 1, 2009, 5:54 PM CDT for 4 counties in Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2009, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 1, 2009, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Harrison County, MO, Mercer County, MO, Putnam County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 012254
SVREAX
MOC081-129-171-211-012330-
/O.NEW.KEAX.SV.W.0096.090601T2254Z-090601T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
MERCER COUNTY IN NORTH CENTRAL MISSOURI...
WEST CENTRAL PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 630 PM CDT
* AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES NORTHEAST OF NEW HAMPTON TO PRINCETON TO 13 MILES EAST OF
PRINCETON...AND MOVING NORTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PRINCETON AROUND 615 PM CDT.
RIDGEWAY AROUND 620 PM CDT.
CAINSVILLE...EAGLEVILLE AND MERCER AROUND 630 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LUCERNE AND BLYTHEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4047 9414 4053 9322 4030 9328 4027 9371
4026 9422
TIME...MOT...LOC 2255Z 206DEG 8KT 4032 9413 4035 9366
4038 9335
$$
BOOKBINDER2 follow-up statements
000
WWUS53 KEAX 012318
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT MON JUN 1 2009
MOC211-012327-
/O.CAN.KEAX.SV.W.0096.000000T0000Z-090601T2330Z/
SULLIVAN MO-
618 PM CDT MON JUN 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SULLIVAN COUNTY
IS CANCELLED...
AT 617 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
THUNDERSTORMS WITH TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND
SMALL HAIL WILL CONTINUE ACROSS SULLIVAN COUNTY THROUGH THE NEXT
SEVERAL HOURS.
LAT...LON 4038 9326 4038 9336 4039 9337 4037 9338
4033 9396 4047 9394 4053 9322
TIME...MOT...LOC 2317Z 206DEG 8KT 4039 9385 4043 9363
4046 9327
$$
MOC081-129-171-012330-
/O.CON.KEAX.SV.W.0096.000000T0000Z-090601T2330Z/
HARRISON MO-MERCER MO-PUTNAM MO-
618 PM CDT MON JUN 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PUTNAM...CENTRAL MERCER AND EAST CENTRAL HARRISON COUNTIES UNTIL 630
PM CDT...
AT 617 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RIDGEWAY TO PRINCETON TO 14 MILES WEST OF UNIONVILLE...MOVING
NORTHEAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CAINSVILLE AROUND 630 PM CDT.
RURAL AREAS BETWEEN RIDGEWAY...MERCER AND LUCERNE ARE ALSO IN THE
PATH OF THESE DANGEROUS STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4038 9326 4038 9336 4039 9337 4037 9338
4033 9396 4047 9394 4053 9322
TIME...MOT...LOC 2317Z 206DEG 8KT 4039 9385 4043 9363
4046 9327
$$
BOOKBINDER000
WWUS53 KEAX 012328
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT MON JUN 1 2009
MOC081-129-171-012337-
/O.EXP.KEAX.SV.W.0096.000000T0000Z-090601T2330Z/
HARRISON MO-MERCER MO-PUTNAM MO-
628 PM CDT MON JUN 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PUTNAM...CENTRAL
MERCER AND EAST CENTRAL HARRISON COUNTIES WILL EXPIRE AT 630 PM
CDT...
AT 627 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
CLUSTERS OF STRONG STORMS PRODUCING SMALL HAIL...GUSTY WINDS AND
TORRENTIAL RAINFALL WILL CONTINUE ACROSS PUTNAM...MERCER AND
HARRISON COUNTIES FOR THE NEXT SEVERAL HOURS. A SEVERE THUNDERSTORM
WATCH REMAINS IN EFFECT UNTIL 10 PM. ALTHOUGH SEVERE THUNDERSTORMS
ARENT IMMEDIATELY LIKELY...ADDITIONAL SEVERE WEATHER DEVELOPMENT
MAY BE POSSIBLE THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 4038 9326 4038 9336 4039 9337 4037 9338
4033 9396 4047 9394 4053 9322
TIME...MOT...LOC 2327Z 206DEG 8KT 4041 9384 4045 9362
4048 9326
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:03 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 1, 4:03 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 PM CDT MON JUN 1 2009 .DISCUSSION... MESO DISCUSSION/THROUGH MID EVENING/... IMMEDIATE CONCERNS ARE SEVERE POTENTIAL FOR FAR NORTHERN CWA FROM NOW INTO THE MID EVENING HOURS. CURRENTLY IN THE PROCESS OF ISSUING A SEVERE THUNDERSTORM WATCH FOR THIS REGION. SATELLITE IMAGERY/SURFACE OBS/OBJECTIVE ANALYSIS POINTS TO A PRE-FRONTAL CONVERGENCE ZONE TIED TO THE 850MB THETAE RIDGE/MOISTURE CONVERGENCE WHICH FAVORS CONTINUED GROWTH OF STORMS. NAM BUFR SOUNDINGS SHOW STEEP LOW/MID LEVEL LAPSE RATES WITH AN ELEVATED NATURE TO THE STORMS. PROGGED MUCAPES IN THE 2000-300J/KG WILL BE SUFFICIENT TO SUPPORT A LARGE HAIL AND DOWNBURST WIND THREAT DESPITE MINIMAL SUPPORT FROM THE 0-6KM BULK SHEAR OF 25-30KTS. OF INTEREST IS THE THREAT FOR NON-SUPERCELLULAR TORNADOES AS THE LOW LEVEL VORTICITY IS QUITE STRONG WITH SURFACE HELICITY VALUES OF 150+ M2/S2 AND 0-3KM EHI VALUES OF 1-3 M2/S2 ALSO SUPPORT POTENTIAL FOR AN ISOLATED TORNADO. MJ LATE TONIGHT THROUGH TUESDAY NIGHT... CURRENT CONVECTION OVER NORTHERN MO SHOULD DISSIPATE/WEAKEN LATE THIS EVENING AS INSTABILITY WANES. CONVECTION WILL THEN REFOCUS FURTHER NORTH AS THE TRUE FRONTAL BOUNDARY DRIFTS NORTH. THIS WILL RESULT IN MOST OF THE CWA BEING RELATIVELY DRY. FAR NORTHWEST CWA STANDS BEST CHANCE FOR CONVECTION. AM ALSO A BIT CONCERNED WITH THE SHORTWAVE LIFTING NORTHEAST FROM NORTHWEST TX. GFS/NAM BOTH TRACK THIS FEATURE TOWARDS EAST CENTRAL KS/WEST CENTRAL MO OVERNIGHT WITH A CHANCE FOR CONVECTION REACHING THESE AREAS SHORTLY AFTER SUNRISE TUESDAY. SO WILL ACCOUNT FOR THIS POTENTIAL WITH SLIGHT CHANCE POPS LATE TONIGHT AND CHANCE POPS TUESDAY MORNING. OTHERWISE...CONVECTION WILL BE TIED TO THE ARRIVAL OF THE COLD FRONT. MODELS HAVE ONCE AGAIN SLOWED DOWN THE FORWARD MOVEMENT OF THIS FEATURE...PRIMARILY WAITING FOR THE SOUTHERN PLAINS SHORTWAVE TO MOVE OUT OF THE WAY. WILL STRATIFY POPS ALONG AND BEHIND THE FRONT FROM NORTHWEST TO SOUTHEAST. LIKELY POPS ARE WARRANTED FOR THE AFTERNOON THROUGH NIGHTTIME HOURS DUE TO THE NON-EXISTENT CAP AND CONTINUED FAVORABLE LOW LEVEL CONVERGENCE ZONE. TEMPERATURES AND SEVERE THREAT WILL BE DEPENDANT UPON AMOUNT OF SUNSHINE/DESTABILIZATION WITH THE CURRENT EXPECTATIONS FAVORING AT LEAST A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...AND AGAIN NON-SUPERCELL TORNADOES. IN ADDITION...DUE TO THE MODERATELY HIGH PRECIPITABLE WATER VALUES...IN EXCESS OF 150 PERCENT OF NORMAL...AND REPEAT/TRAINING CELLS THERE WILL BE A THREAT FOR LOCALIZE FLOODING. HOWEVER...FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY HIGH AND THE GROUND AND AREA RIVERS SHOULD BE ABLE TO HANDLE 1-2 INCH RAINS. CONVECTION WILL LINGER THROUGH TUESDAY NIGHT AS A NEARLY ZONAL AND WEAK FLOW PREVENT THE CLEARING OUT OF THE UNSTABLE AIRMASS. MJ FOR THE MID RANGE PORTION OF THE FORECAST...WEDNESDAY THROUGH MONDAY... ON WEDNESDAY...EARLY PERIOD STORMS WILL BE ENDING DURING THE DAY AS THE SHORT WAVE TROUGH AXIS MOVES EAST OF THE REGION...AND SURFACE FRONT CONTINUES TO PUSH OUT OF SOUTHEAST MISSOURI. SURFACE RIDGING BUILDING IN BEHIND WITH A NORTHWEST FLOW ALOFT SHOULD PRODUCE A DRY AND SLIGHTLY BELOW NORMAL TEMPERATURE WISE PERIOD FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. ON FRIDAY...TWO FEATURES OF INTEREST IN THE MID LEVELS...INCLUDES A SHORT WAVE MOVING EAST ALONG THE CANADIAN BORDER IN NORTH CENTRAL PART OF THE COUNTRY...WHICH WILL BE MOVING INTO EASTERN CANADA FRIDAY NIGHT AND SATURDAY. THE SECOND FEATURE IS A CUT OFF LOW OFF THE WEST COAST WHICH WILL BE GRADUALLY SLIDING ON SHORE...AND BY FRIDAY NIGHT AND INTO SATURDAY...A PORTION OF THIS WAVE IS EXPECTED TO PHASE UP WITH A SHORT WAVE SLIDING SOUTHWARD IN WESTERN CANADA. AS THESE TWO FEATURES PHASE ON SUNDAY...THEY SHOULD BECOME A SHORT WAVE IN THE NORTHERN STREAM THAT WILL BE MOVING EAST ACROSS THE NORTHERN PLAINS BY MONDAY. AN ATTENDANT SURFACE FRONT SHOULD BE MOVING SOUTH INTO THE FORECAST AREA SUNDAY NIGHT AND MONDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THIS BOUNDARY. FOR NOW WILL FOCUS THE BETTER CHANCE ON SUNDAY NIGHT WITH JUST SLIGHT CHANCES ON MONDAY...BUT COULD SEE THIS SLIP MORE INTO THE MONDAY PERIOD IF THE NORTHERN STREAM WAVE IS A LITTLE SLOWER AND STRONGER THAN CURRENTLY PROGGED. EARLIER IN THE PERIOD...ON SATURDAY...SOUTHWEST FLOW WILL BE ESTABLISHED WITH THE POTENTIAL OF A WEAK WAVE IN THE FLOW TO PRODUCE THUNDERSTORMS ACROSS THE FORECAST AREA AS A WARM FRONT IS ESTABLISHED ACROSS THE REGION. WILL HAVE CHANCE POPS ON SATURDAY AND SATURDAY EVENING TO COVER THIS POTENTIAL. PC && .AVIATION... FOR THE 18Z TAFS...COMPLICATED SURFACE FEATURES/STORM EVOLUTION. LATEST SATELLITE/SURFACE DATA SHOWS THE EFFECTIVE FRONTAL BOUNDARY LYING WEST-EAST FROM SOUTH CENTRAL NEBRASKA ACROSS SOUTHERN IA. THIS BOUNDARY WILL LIKELY MOVE LITTLE TODAY. AM SEEING SIGNS FOR POTENTIAL ELEVATED CONVECTION TO FORM OVER NORTHEAST KS/NORTHWEST MO LATE THIS AFTERNOON/EVENING. SATELLITE IMAGERY SHOWS SOME ACCAS NEAR KTOP LIFTING NORTH. NAM/GFS/SREF/RUC ALL POINT TO MID CLOUDS INCREASING THIS AREA. PROGGED SOUNDINGS SHOW AN UNSTABLE COLUMN ABOVE THE ELEVATED MIXED LAYER...ROUGHLY ABOVE 6K FT AGL...WITH STEEP LAPSE RATES. FEEL MODERATELY CONFIDENT THAT CONVECTION WILL FORM OVER THIS REGION BUT LESS SO THAT IT WILL OCCUR AT THE KSTJ TERMINAL AS THERE IS A BETTER THAN EVEN CHANCE THE STORMS WILL REMAIN JUST NORTH OF KSTJ THIS EVENING. ON MONDAY CONVECTION WILL BE TIED TO THE COLD FRONT THAT WILL TRACK SOUTHEAST INTO NORTHWEST MO DURING THE MORNING HOURS. FOR KMCI/KMKC...CONVECTIVE CHANCES WILL COME FROM A DIFFERENT SOURCE. SATELLITE IMAGERY SUPPORTS THE PRESENCE OF AN UPPER TROUGH OVER NORTHWEST TX WHICH THE NAM/GFS LIFT NORTHEAST TONIGHT. SCATTERED CONVECTION POSSIBLE WITH THIS FEATURE AND TRENDS/TIMING SUGGEST SHOWERS/THUNDERSTORMS POSSIBLE TUESDAY MORNING. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 1, 1:03 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT MON JUN 1 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DURING THE AFTERNOON HOURS...THERE IS THE POTENTIAL OF THUNDERSTORMS DEVELOPING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI...THAT WOULD SPREAD EASTWARD INTO NORTH CENTRAL MISSOURI BY EARLY THIS EVENING. THESE STORMS WOULD LIKELY BE ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR AND THEY WOULD HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. BY MIDNIGHT...THE FOCUS FOR THUNDERSTORM DEVELOPMENT SHOULD SHIFT NORTH INTO IOWA NEBRASKA. HOWEVER...LATE TONIGHT...THUNDERSTORMS MAY BEGIN TO DEVELOP IN EAST CENTRAL KANSAS WHERE MOISTURE WILL BE SURGING NORTHWARD AHEAD OF A WEATHER DISTURBANCE MOVING NORTHEAST OUT OF OKLAHOMA. THESE STORMS WOULD HAVE THE POTENTIAL OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR THE MORNING ON TUESDAY...THUNDERSTORMS IN EAST CENTRAL KANSAS MAY BE SPREADING NORTHEAST INTO WEST CENTRAL MISSOURI...WITH STILL THE POTENTIAL OF LARGE HAIL. THESE STORMS SHOULD CONTINUE TO DEVELOP AHEAD OF A COLD FRONT THAT WILL BE IN THE NORTHWEST CORNER OF MISSOURI BY MIDDAY. THUNDERSTORMS WILL ALSO BE OCCURRING ALONG AND BEHIND THIS COLD FRONT. BY THE AFTERNOON ON TUESDAY...STORMS WILL BE POSSIBLE IN THE WARM SECTOR AHEAD OF THE COLD FRONT AS WELL AS ALONG THE COLD FRONT AS IT MOVES SOUTHWARD ACROSS NORTHEAST KANSAS AND NORTHWEST AND NORTH CENTRAL MISSOURI. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE A CONCERN WITH THESE STORMS...AS WELL AS HEAVY DOWNPOURS OF RAIN. BY TUESDAY EVENING...THE FRONT SHOULD HAVE PUSHED AS FAR SOUTH AS A KANSAS CITY TO MOBERLY MISSOURI LINE. DURING THE EVENING...THE STORMS AHEAD OF THE FRONT WILL LIKELY MOVE SOUTHEAST OUT OF THE OUTLOOK AREA...BUT STORMS ALONG AND BEHIND THE FRONT WILL CONTINUE AS THIS FRONT SAGS SOUTHWARD. TUESDAY NIGHT...THE BIGGER CONCERN WILL BECOME THE POSSIBILITY OF FLOODING...AS THE COMBINATION OF THE RAINFALL FROM THE AFTERNOON THUNDERSTORMS AND THE POTENTIAL HEAVY RAINFALL ALONG AND BEHIND THE FRONT...MAY RESULT IN MANY LOCATIONS PICKING UP AN INCH OR TWO OF RAINFALL FROM THIS EVENT. THE RAIN WILL BE MOVING OUT OF CENTRAL MISSOURI WEDNESDAY MORNING...THEN WEATHER WILL PREVAIL THROUGH THURSDAY NIGHT. AS A RETURN FLOW OF MOISTURE SETS UP ON FRIDAY...THERE WILL BE A SLIGHT CHANCE OF STORMS ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE BETTER CHANCES OF STORMS WILL BE ON SATURDAY AND SATURDAY NIGHT AND AGAIN SUNDAY NIGHT AS A FRONTAL BOUNDARY MOVES BACK INTO THE REGION. IT IS TOO EARLY TO TELL IF THESE STORMS MAY BE SEVERE...BUT THE ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR...AND ACROSS THE ENTIRE OUTLOOK AREA ON TUESDAY. PC
In the hours before
Local storm report, Jun 1, 5:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 5 NW GILMAN CITY 40.19N 93.94W
06/01/2009 E1.00 INCH HARRISON MO TRAINED SPOTTER
&&
ABAILEYLocal storm report, Jun 1, 5:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 NW GILMAN CITY 40.16N 93.90W
06/01/2009 E1.75 INCH HARRISON MO TRAINED SPOTTER
&&
ACHLocal storm report, Jun 1, 5:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL N KIRKSVILLE 40.20N 92.58W
06/01/2009 E0.25 INCH ADAIR MO PUBLIC
&&
SMELLLocal storm report, Jun 1, 5:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
545 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL NOVINGER 40.23N 92.71W
06/01/2009 E0.75 INCH ADAIR MO LAW ENFORCEMENT
&&
ABAILEYLocal storm report, Jun 1, 5:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 7 S BETHANY 40.17N 94.03W
06/01/2009 E2.75 INCH HARRISON MO PUBLIC
HAIL REPORTED NEAR THE I-35 AND HWY H INTERSECTION.
&&
SMELLSpecial weather statement, Jun 1, 5:48 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT MON JUN 1 2009
MOZ002-012-012315-
ANDREW-NODAWAY-
548 PM CDT MON JUN 1 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN ANDREW AND SOUTHEASTERN
NODAWAY COUNTIES UNTIL 615 PM CDT...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF FILLMORE...OR 11 MILES
NORTH OF SAVANNAH...MOVING EAST AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM NEAR BOLCKOW.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN ANDREW AND
SOUTHEASTERN NODAWAY COUNTIES...INCLUDING THE TOWNS OF BOLCKOW...REA
AND GUILFORD.
LAT...LON 4021 9462 4009 9461 4006 9462 4004 9489
4015 9487
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:59 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 46 min |
| Jun 1, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy | 47 min |
| Jun 1, 4:39 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 51 min |
| Jun 1, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 38 min |
| Jun 1, 4:49 PM CDT | Special Weather Statement | EAX | Schuyler | 26 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 50 min |
| Jun 1, 4:56 PM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 6 hr |
| Jun 1, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 39 min |
| Jun 1, 5:11 PM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Grundy, Harrison, Mercer, Sullivan | 6 hr |
| Jun 1, 5:14 PM CDT | Tornado Warning | EAX | Andrew, Holt | 31 min |
| Jun 1, 5:18 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison | 42 min |
| Jun 1, 5:23 PM CDT | Areal Flood Advisory | EAX | Adair, Schuyler | 6 hr |
| Jun 1, 5:33 PM CDT | Flash Flood Warning | EAX | Daviess, Harrison | 5 hr |
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 40 min |
| Jun 1, 5:48 PM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 1, 6:13 PM CDT | Flash Flood Warning | EAX | Adair | 5 hr |
| Jun 1, 6:30 PM CDT | Special Weather Statement | EAX | Mercer | 30 min |
| Jun 1, 6:33 PM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 1, 6:39 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.